Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

headaches after taking pain med's

Posted by Mia on 11/16/04 at 06:07 (164029)

I'm having a severe headache(6days now), since I cut back my pain med's. Actually, I haven't taken any med's in 2 days......cut back to only taking one for 4 days prior to that. The thing is - I was taking them for the majority 3 months.(often) Is this a side effect of withdrawal? Should I get in touch with my doctor? I'm almost 3 weeks post-op and don't feel I need them any longer, but feeling this way isn't fun either.

Mia

Re: headaches after taking pain med's

denise g on 11/16/04 at 11:20 (164056)

Mia,
I would get in touch with my doctor, I believe headaches are a withdrawal sympton. SOme narcotics need to be tapered off under a doctor's direction when you have been on them for a while. Some of these narcotics that are prescribed can be quite addictive.
Denise